- Norm RobillardKeymasterMay 1, 2014 at 2:46 amPost count: 446
Jl, Not sure I understand what this diagnosis means “I have reflux, but not acid reflux. No wonder the PPI’s and antacids did not help me. My LES is not loose, but tight. Sometimes it does not open instead of not closing.” But I’m happy for you if you’re happy. Sounds like you have a path forward to explore.JIParticipantMay 1, 2014 at 3:14 amPost count: 180
Hi Norm, it sounds like I have an unusual disease called Achalasia. It is rare, as it only affects 1 out of 200,000 people. For some reason, the nerves in the esophagus are damaged. The LES does not always open. It can cause heartburn symptoms. So, my symptoms were not caused by acid from the stomach, but fermentation of food and drink before it got through the LES. Treatment options include botox injections to the LES, effective but not permanent, only 3 months to 1 year relief. There is also a balloon stretching treatment that lasts 1 to 2 years or a surgery to cut an opening which is supposed to work well long term. I’ll need to speak further to my doctor about the best course of treatment. I did so well on Fast Tract Digestion for a while. Perhaps it was because I felt hope and was not stressing so much. My question was always why others I knew got relief from medication and I did not. Well, I finally have an answer and that feels good.Norm RobillardKeymasterMay 1, 2014 at 12:38 pmPost count: 446
Thanks for the explanation Jl. I understand now and it makes sense why PPIs wouldn’t help. If there is enough food getting stuck, potentially leading to fermentation in the esophagus, a very low carb diet might help as you explore the medical interventions. I have also read that many small meals and always following food with liquids helps.JIParticipantMay 1, 2014 at 8:03 pmPost count: 180
Well I misunderstood the diagnosis a bit. My doctor does not think I have Achalasia. I have a tight LES, but the doctor feels that the Botox treatment plus relaxing and doing yoga will help. She wants me to do a barium swallow test before the Botox injection to get a better feel for exactly what is going on. I guess my esophagus functions but it does not with Achalasia. I have the heartburn symptom but not the swallowing difficulty and regurgitation that most people with this disease have.JaemeParticipantMay 4, 2014 at 7:42 pmPost count: 348
Hi folks – well, very depressed. I had bad LPR symptoms this week as I had to get off my eating schedule a bit due to work and travel. I had not ventured far at all from my FT diet, some of it was just to eat at a different time or quicker than normal.
So it seems, unless I eat the exact same thing every day, I have problems: Smoothie or eggs for breakfast, salad with meat & cheese for lunch, and meat with smaller salad, a few veggies, and Jasmine rice for dinner. Also, any extra physical activity and I lose weight again. I am very tired of carrying all my food around with me all day long, and then having it be the exact same thing each day (sort of like that old movie Groundhog Day with Bill Murray). Worried about malnutrition and sheer boredom and becoming a recluse in my house. 🙁JIParticipantMay 4, 2014 at 8:46 pmPost count: 180
Hi Jaeme, chin up. Perhaps the stress of travel got your system a bit upset. I would talk with your nutritionist who gave you so much hope. Seriously, if you are getting depressed get yourself some professional help before it gets worse. It is much harder to pull yourself out of depression if you fall too deeply. I got so anxious and depressed when I was diagnosed with acid reflux. The doctors kept telling me that Nexium was a great medicine. They told me that it was not working because I was upset. I changed my diet to utter blandness and still had no relief. The handful of people I knew with acid reflux told me they took generic OTC PPI’s and could eat anything. Of course I was upset. Long story short, my counselor put me on Lexapro 10, which a psychiatrist upped to the clinical dose of 20 mg. I felt much better emotionally within a couple of weeks. I do have some resentment that the doctors did not take my word for it and have me tested further. My persistence finally paid off in that I know I do not even have acid reflux. I’m pulling for you and wishing you the best!Norm RobillardKeymasterMay 5, 2014 at 2:08 amPost count: 446
Every day is another opportunity to improve your situation Jaeme. I agree with Jl. Don’t give up! I love Ground Hog day and don’t forget, it has a happy ending.mchurch314ParticipantMay 5, 2014 at 11:45 amPost count: 61
HI all….Jaeme, sorry to see that you are having a difficult go if it. GI issues are difficult enough, try not to don’t add “out of control” emotional issues. I to went through a period of anxiety and depression due to health issues (GI and other) and all it did was complicate them. Anxiety and depression have such negative affects on the body as a whole and will make symptoms of any other health issue worse. If you think that the emotional issues are getting away from you follow JI’s advise and get some help for those ASAP. Sometimes, just dealing with the emotional issues, goes a long way in resolving (or minimizing) other physical issues. Back in February I started taking Remeron (an anti-depressant) to help with appetite (if you remember, I had lost a bunch of weight because I couldn’t eat de to GU issues). It worked like a charm. My appetite improved, my GI settled down (over a couple of months) and I just recently stopped taking them. Nothing to be embarrassed about….sometimes we all need a little help to get over the hump.JaemeParticipantMay 6, 2014 at 1:20 amPost count: 348
Hi Friends- Thank you all for the support, just having you all there for me cheers me up and gives me hope! Thanks too, Norm, for the reminder about the happy ending to Groundhog Day. Hope everyone here has a happy ending. 🙂
My biggest concern right now is the waking in the middle of the night despite the magnesium and now even Xanax. Norm, did you find anything more on the link to glutamates excitotoxicity? I do see the Nutritionist in a couple of days. Wondering if I should get an endoscopy. Had one about 15 years ago, but nothing found then. Can’t believe just 5 months ago I was eating whatever I wanted and now I can hardly eat anything.Norm RobillardKeymasterMay 6, 2014 at 2:28 amPost count: 446
Sorry I didn’t Jaeme. Let us know if you do find something.mchurch314ParticipantMay 6, 2014 at 3:04 amPost count: 61
Jaeme…I as a mess for 7 months before things turned around for me. Keep working on the things that you have control over and things will get better. If you are having a real problem with sleep, ask your doctor about Remeron. I mentioned earlier that I used it and it did wonder for me. It will also help you to tolerate food and calm your GI, helping you get back to square one more quickly. An additional benefit is that it helps with anxiety symptoms. I took 7.5 mg before bed. A typical dosage to treat Depression is 30 mg. so it’s a very low dose. The funny thing about this medicine is that the lower the dose the great the side effect of sleepiness and hunger. I don’t tolerate medicines very well but I could tolerate this medicine just fine. Ask you doctor ASAP.JaemeParticipantMay 6, 2014 at 2:01 pmPost count: 348
Thank you MC- will definitely look into Remeron. Had not heard of that one. I am so frustrated as I felt pretty good just a few weeks ago. How are you doing now?JaemeParticipantMay 6, 2014 at 11:47 pmPost count: 348
MC- what turned things around for you? What are you doing now?
Seems like I know everyone on this forum like friends- we need a “reunion” so we could all meet and talk. 🙂mchurch314ParticipantMay 7, 2014 at 12:55 pmPost count: 61
Jaeme, I’m doing well. I’ve gone from 2 Nexium per day to one half of one Nexium per day (I have the Nexium called Mups which are in a hard capsule form so I can cut them in half). I have some symptoms but they are mild to moderate which I attribute to the rebound acid from the lower dose Nexium. Each time I reduced the Nexium and other GI meds I noticed some symptoms but after a week or so they mostly went away. I’d then go another week and then reduce the dosage again. Hopefully I can get to the point where I’m taking no PPI’s. I’ve been watching my FP’s which is a big factor but so far I can eat spicy foods, drink wine and eat fats without much problem. If I eat a lot of sugar (or the like) I have issues. I’m also off the Remeron which I took for 3 months. I am still taking the Carafate which is helping with the acid rebound. I just don’t want to do any damage to my stomach or esophagus during the PPI withdrawal.JaemeParticipantMay 7, 2014 at 7:48 pmPost count: 348
Glad to hear it MC! Keep up the good work! Sounds like you are on the right track. This LPR is such a mystery, and I worry that I have really messed up my GI & other systems by going from my original diet, to the Dropping Acid diet, then Fast Tract & ketosis all within a couple of months. Now this only getting 2 hours of sleep at night thing- feeling very scared.
- You must be logged in to reply to this topic.